Alert archive / Minnesota / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 40, NWS La Crosse, WI

June 28, 2020Winona County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 28, 2020, 7:26 PM CDT for Winona County, Minnesota. It was in force for 79 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2020, 7:26 PM CDT (00:26 UTC)
Expired
Jun 28, 2020, 8:45 PM CDT
In force
79 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Winona County, MN

The radar

The La Crosse radar (KARX), 59 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 7:27 PM CDTHAIL 0.251 Sse Saint Charles, MNPEA SIZED HAIL SOUTH OF ST. CHARLES NEAR I-90.
Jun 28, 7:48 PM CDTHAIL 0.252 S Utica, MNPEA SIZED HAIL 2 MILES SOUTH OF UTICA.
Jun 28, 7:50 PM CDTHAIL 11 W Bethany, MNQUARTER SIZE HAIL 3 S OF ALTURA, MN. TIME ESTIMATED BY RADAR.
Jun 28, 7:55 PM CDTHAIL 0.882 S Lewiston, MN
Jun 28, 8:00 PM CDTHAIL 0.5Lewiston, MN
Jun 28, 8:10 PM CDTTSTM WND DMGLewiston, MNDELAYED REPORT. LARGE BRANCHES DOWN AND SOME SHINGLES REMOVED FROM A HOUSE IN LEWISTON. TIME ESTIMATED FROM RADAR.
Jun 28, 8:10 PM CDTTSTM WND DMGLewiston, MNLARGE TREE BRANCHES DOWN.
Jun 28, 8:12 PM CDTHAIL 1Lewiston, MN.
Jun 28, 8:12 PM CDTHAIL 1Lewiston, MN
Jun 28, 8:29 PM CDTHAIL 0.751 W Stockton, MN.
Jun 28, 8:29 PM CDTHAIL 0.751 W Stockton, MN
Jun 28, 8:38 PM CDTFUNNEL CLOUD2 Sse Stockton, MNVIEWED FROM I-90/43 S EXIT. LOCATION ESTIMATED BASED ON RADAR.
Jun 28, 8:39 PM CDTTORNADO3 Nw Wilson, MNPRELIMINARY REPORT.
Jun 28, 8:45 PM CDTTORNADO3 Se Stockton, MNPRELIMINARY REPORT.
Jun 28, 8:53 PM CDTFUNNEL CLOUD2 Ese Stockton, MNWALL CLOUD WITH A FUNNEL.
Jun 28, 8:54 PM CDTTORNADO2 Ene Stockton, MN2ND TORNADO FROM JUNE 28TH DOCUMENTED. LASTED APPROX 2 MINUTES AND WAS LOW END EF0.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 5:14 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2020-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2020-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

406 
WUUS53 KARX 290026
SVRARX
MNC169-290145-
/O.NEW.KARX.SV.W.0040.200629T0026Z-200629T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
726 PM CDT Sun Jun 28 2020

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Northwestern Winona County in southeastern Minnesota...

* Until 845 PM CDT.

* At 725 PM CDT, a severe thunderstorm was located over St. Charles,
  or 19 miles east of Rochester, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Trained weather spotters reported quarter size hail in 
           St. Charles.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Lewiston around 750 PM CDT.
  Altura around 755 PM CDT.
  Stockton around 805 PM CDT.
  Rollingstone around 810 PM CDT.
  Winona and Goodview around 820 PM CDT.
  Fountain City around 825 PM CDT.

Other locations impacted by this severe thunderstorm include
Whitewater State Park, Lock And Dam 5 A, Elba, Whitman, County Roads
28 And 31, Minnesota City and Utica.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Minnesota...and west central Wisconsin.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4411 9208 4420 9188 4418 9183 4416 9182
      4413 9175 4413 9172 4410 9171 4410 9168
      4406 9164 4403 9158 4388 9208
TIME...MOT...LOC 0025Z 230DEG 19KT 4396 9209 

HAIL...1.00IN
WIND...60MPH
 
$$

JAM
5 follow-up statements
712 
WWUS53 KARX 290052
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
752 PM CDT Sun Jun 28 2020

MNC169-290145-
/O.CON.KARX.SV.W.0040.000000T0000Z-200629T0145Z/
Winona MN-
752 PM CDT Sun Jun 28 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN WINONA COUNTY...

At 751 PM CDT, a severe thunderstorm was located near Lewiston, or 15
miles west of Winona, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Lewiston around 800 PM CDT.
  Altura around 805 PM CDT.
  Winona, Goodview, Fountain City, Stockton and Rollingstone around 
  815 PM CDT.

Other locations impacted by this severe thunderstorm include Lock And
Dam 5 A, Whitman, County Roads 28 And 31, Minnesota City, Utica,
Bethany and Minneiska.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Minnesota...and west central Wisconsin.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4404 9206 4419 9186 4418 9183 4416 9182
      4413 9175 4413 9172 4410 9171 4410 9168
      4406 9164 4403 9158 4391 9197
TIME...MOT...LOC 0051Z 237DEG 21KT 4398 9195 

HAIL...1.00IN
WIND...60MPH
 
$$

JAM
506 
WWUS53 KARX 290101
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
801 PM CDT Sun Jun 28 2020

MNC169-290145-
/O.CON.KARX.SV.W.0040.000000T0000Z-200629T0145Z/
Winona MN-
801 PM CDT Sun Jun 28 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN WINONA COUNTY...

At 800 PM CDT, a severe thunderstorm was located over Lewiston, or 10
miles west of Winona, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters reported quarter size hail 3 miles 
         south of Altura.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Stockton around 805 PM CDT.
  Rollingstone around 810 PM CDT.
  Winona and Goodview around 815 PM CDT.
  Fountain City around 820 PM CDT.

Other locations impacted by this severe thunderstorm include Lock And
Dam 5 A, Whitman, County Roads 28 And 31, Minnesota City, Utica,
Bethany and Minneiska.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Minnesota...and west central Wisconsin.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4404 9199 4419 9186 4418 9183 4416 9182
      4413 9175 4413 9172 4410 9171 4410 9168
      4406 9164 4403 9158 4392 9193
TIME...MOT...LOC 0100Z 233DEG 25KT 4403 9187 

HAIL...1.00IN
WIND...60MPH
 
$$

JAM
519 
WWUS53 KARX 290112
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
812 PM CDT Sun Jun 28 2020

MNC169-290145-
/O.CON.KARX.SV.W.0040.000000T0000Z-200629T0145Z/
Winona MN-
812 PM CDT Sun Jun 28 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN WINONA COUNTY...

At 811 PM CDT, a severe thunderstorm was located over Lewiston, or 9
miles west of Winona, moving east at 15 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Trained weather spotters reported branches down in Lewiston.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Stockton around 820 PM CDT.
  Rollingstone around 825 PM CDT.
  Goodview around 835 PM CDT.
  Winona and Fountain City around 840 PM CDT.

Other locations impacted by this severe thunderstorm include Lock And
Dam 5 A, Whitman, County Roads 28 And 31, Minnesota City, Utica,
Bethany and Minneiska.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Minnesota...and west central Wisconsin.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4404 9199 4419 9186 4418 9183 4416 9182
      4413 9175 4413 9172 4410 9171 4410 9168
      4406 9164 4403 9158 4392 9193
TIME...MOT...LOC 0111Z 248DEG 14KT 4401 9184 

HAIL...1.25IN
WIND...60MPH
 
$$

JAM
314 
WWUS53 KARX 290120
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
820 PM CDT Sun Jun 28 2020

MNC169-290145-
/O.CON.KARX.SV.W.0040.000000T0000Z-200629T0145Z/
Winona MN-
820 PM CDT Sun Jun 28 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR CENTRAL WINONA COUNTY...

At 820 PM CDT, a severe thunderstorm was located over Stockton, or 7
miles west of Winona, moving east at 15 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Stockton around 825 PM CDT.
  Goodview around 835 PM CDT.
  Winona and Fountain City around 840 PM CDT.

Other locations impacted by this severe thunderstorm include Lock And
Dam 5 A, Minnesota City and Bethany.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Minnesota...and west central Wisconsin.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4404 9192 4414 9178 4414 9177 4413 9176
      4413 9172 4410 9171 4410 9168 4406 9164
      4403 9158 4393 9190
TIME...MOT...LOC 0120Z 248DEG 14KT 4402 9180 

HAIL...1.50IN
WIND...60MPH
 
$$

JAM
536 
WWUS53 KARX 290134
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
834 PM CDT Sun Jun 28 2020

MNC169-290145-
/O.CON.KARX.SV.W.0040.000000T0000Z-200629T0145Z/
Winona MN-
834 PM CDT Sun Jun 28 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR CENTRAL WINONA COUNTY...

At 834 PM CDT, a severe thunderstorm was located over Goodview, or
near Winona, moving east at 15 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Winona and Fountain City around 840 PM CDT.

Other locations impacted by this severe thunderstorm include Lock And
Dam 5 A and Minnesota City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Minnesota...and west central Wisconsin.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4402 9188 4412 9174 4413 9173 4413 9172
      4410 9171 4410 9168 4406 9164 4403 9158
      4396 9181
TIME...MOT...LOC 0134Z 248DEG 14KT 4404 9173 

HAIL...1.25IN
WIND...60MPH
 
$$

JAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 7:13 PM CDT, 13 minutes earlier.

Area forecast discussion, Jun 28, 7:13 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
713 PM CDT Sun Jun 28 2020

.SHORT TERM...(Tonight)
Issued at 255 PM CDT Sun Jun 28 2020

Quiet weekend weather comes to a halt heading into tonight with main
focus on severe weather threat.

Mesoscale convective vortex /MCV/ continues to rotate from western
Iowa into southern Minnesota this afternoon. Earlier convection
dissipated but watching for new development as clouds thin and
destabilization occurs. Mid level and deep shear parameters not as
favorable as they looked yesterday with passing wave, but still
could see some scattered strong to severe storms with threats for
large hail and gusty winds going into the evening. Could not rule
out isolated tornado risk in far west, but seems like higher risk
will remain anchored closer to MCV and hence, stay just west and
northwest of the area.

Perhaps bigger threat for tonight will be what atmosphere does as it
realizes another short wave trough ejecting out of Rockies later
today. This could increase widescale lift and lead to development of
low level jet, which is widely advertised in short term models. As
precipitable water values jump from under an inch to over 2" in
parts of Minnesota, expect convection to become far more widespread
later this evening and then spread into the area from the west and
northwest as it rides CAPE gradient.

While we cannot rule out other types of severe weather, like hail
and strong winds, thinking is main threat will be heavy rain and
possible flash flooding. Day 1 Excessive Rainfall Outlook
describes this well and locally we agree on area of coverage.
Uncertainty on exact location precludes upgrade to Moderate Risk
and issuance of a watch at this point. But trends will be followed
closely and a short term Flash Flood Watch may be needed at some
point. Deep warm cloud layer and abundant moisture advecting into
area certainly supports this potential.

.LONG TERM...(Monday through Sunday)
Issued at 255 PM CDT Sun Jun 28 2020

Still not very high confidence in the extended periods, as models
have struggled a bit with day to day consistency in the details. For
Monday morning, convection from overnight should keep moving east
and weaken with the main shortwave forcing moving off and moisture
transport decreasing. Things then become a bit murky. CAMs have been
providing a variety of solutions for where convection develops later
in the day, and this is possibly due to the influence of remnant
outflows/boundaries from the morning convection. With a steady (if
not exactly strong) moisture transport signal into the area and some
models suggesting another small shortwave feature moving through,
showers and storms could redevelop in the afternoon, especially
along these boundaries. Although placement isn't clear yet, with
high precipitable water and deep warm cloud depths, will again have
to watch for locally heavy rainfall where storms do develop. Models
suggest CAPE recovers during the day so may have to watch out for a
stronger storm or two, but cloud cover could impact how much
instability can build. Overall shear looks weaker than Sunday as
well, so not looking like as favorable of a setup for organized
severe weather.

An upper level low then meanders across IL/IA for Tuesday into
Wednesday. Models are waffling on whether or not this forcing
comes through our area or stays just south, which makes it
difficult to pin down if/when any showers and storms could
develop over our area.

By the end of the week, there is suggestion that upper level ridging
and high pressure try to move in. Not quite ready to declare it a
dry period, however, as GFS/GEFS members still paint a smattering of
precip here and there. But, at least for the moment, it's leaning
toward the drier side.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 705 PM CDT Sun Jun 28 2020

The first round of storms with the mesoscale convective vortex is
lifting northeast of Rochester and will remain north of La Crosse.
Additional thunderstorm development is expected after 03Z. Will
include some MVFR ceilings and gusty winds near storms. MVFR
ceilings overnight as well, improving to VFR 11-13Z.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...TJS
LONG TERM...Lee
AVIATION...Zapotocny
Hazardous weather outlook, Jun 28, 1:40 PM CDT, 5 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
140 PM CDT Sun Jun 28 2020

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-291200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
140 PM CDT Sun Jun 28 2020

This Hazardous Weather Outlook is for parts of southeast
Minnesota...northeast Iowa...and southwest into central Wisconsin.

.DAY ONE...This Afternoon and Tonight

Scattered storms are possible this afternoon into the early evening,
mainly across southern Minnesota. These storms could produce
isolated severe weather, including hail, damaging wind,
lightning, and locally heavy rain.

More storms are possible this evening over northern Iowa and
southern Minnesota, that could spread across the entire area
overnight. These storms will produce locally heavy rain, but could
also produce bouts of hail, damaging wind, and lightning. If a
tornado threat materializes it would most likely be across southern
Minnesota.

Rainfall amounts will have to be watched for possible flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The threat for heavy rain will continue into Monday. Expect rises
on area rivers.

Periodic storms will be seen throughout the week. While the
probability of organized severe weather appears low at this time,
storms will be capable of producing heavy rainfall and lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter groups may be needed this afternoon and tonight, especially
in southern Minnesota into western Wisconsin.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Boyne/Shea

In the hours before

Local storm report, Jun 28, 5:56 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
556 PM CDT SUN JUN 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     FUNNEL CLOUD     3 S ELKTON              43.62N 92.71W
06/28/2020                   MOWER              MN   TRAINED SPOTTER

0540 PM     FUNNEL CLOUD     3 S ELKTON              43.62N 92.72W
06/28/2020                   MOWER              MN   TRAINED SPOTTER

            SPOTTER REPORTS FUNNEL CLOUD SOUTH OF
            ELKTON. LOCATION ESTIMATED.

&&
Special weather statement, Jun 28, 6:14 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service La Crosse WI
614 PM CDT Sun Jun 28 2020

MNZ079-087-290015-
Wabasha-Olmsted-
614 PM CDT Sun Jun 28 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN OLMSTED AND
WABASHA COUNTIES...

At 613 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Wanamingo to Mazeppa to near Rochester.
Movement was northeast at 40 mph.

Winds in excess of 40 mph and penny size hail are possible with these
storms.

Locations impacted include...
Rochester, Wabasha, Byron, Plainview, Oronoco, Elgin, Mazeppa,
Kellogg, Douglas, West Albany, Bremen, Zumbro Falls, Millville,
Hammond, South Troy, Pioneer Campground, Rattelsnake Point, Potsdam,
Hidden Meadows R V Park and County Roads 33 And 4.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4416 9267 4419 9268 4419 9255 4437 9255
      4437 9243 4445 9243 4445 9224 4444 9221
      4440 9205 4433 9192 4429 9193 4428 9191
      4419 9204 4419 9208 4416 9208 4410 9217
      4398 9268
TIME...MOT...LOC 2313Z 219DEG 33KT 4433 9279 4428 9254 4406 9250

JAM
Local storm report, Jun 28, 6:40 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
640 PM CDT SUN JUN 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             3 E ORONOCO             44.15N 92.47W
06/28/2020  E0.50 INCH       OLMSTED            MN   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

&&

LL
Local storm report, Jun 28, 6:50 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
650 PM CDT SUN JUN 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             2 S CUMMINGSVILLE       43.84N 92.27W
06/28/2020  M0.70 INCH       FILLMORE           MN   LAW ENFORCEMENT

            DIME SIZE HAIL AND ESTIMATED 30 MPH WINDS
            BETWEEN STEWARTVILLE AND CHATFIELD.

&&

LL
Local storm report, Jun 28, 6:57 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
657 PM CDT SUN JUN 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HEAVY RAIN       MANTORVILLE             44.07N 92.76W
06/28/2020  M1.02 INCH       DODGE              MN   PUBLIC

            MOST FELL WITHIN 10 MINUTES.

&&

LL
Local storm report, Jun 28, 7:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
709 PM CDT SUN JUN 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HAIL             2 ESE EYOTA             43.98N 92.18W
06/28/2020  M0.25 INCH       OLMSTED            MN   LAW ENFORCEMENT

            PEA SIZED BETWEEN EYOTA AND DOVER.

&&

LL

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:30 PM CDTSpecial Weather StatementARXWabasha75 min
Jun 28, 8:41 PM CDTTornado Warning Tornado observedARXWinona34 min
Jun 29, 1:57 PM CDTSpecial Weather StatementARXWabasha63 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.